Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 3, 2012, 12:11 PM CDT for 9 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 12:11 PM CDT (17:11 UTC)
- Expired
- Apr 3, 2012, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 108 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
222
WGUS54 KLZK 031711
FFWLZK
ARC011-013-019-025-039-041-043-079-103-032000-
/O.NEW.KLZK.FF.W.0008.120403T1711Z-120403T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1211 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
EXTREME WEST CENTRAL DESHA COUNTY IN SOUTHEAST ARKANSAS...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS...
NORTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
NORTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN DREW COUNTY IN SOUTHEAST ARKANSAS...
NORTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 300 PM CDT
* AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM NEAR WHELEN
SPRINGS...TO FORDYCE...TO STAR CITY. VERY HEAVY RAIN HAS FALLEN
OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL
HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STAR CITY... RISON... GRAYS LAKE...
FORDYCE... WHITE OAK LAKE... WEEKS...
WARRENTON... TRI COUNTY LAKE... TOLEDO...
TIPTON... THORNTON... SPARKMAN...
PLANTERSVILLE... NEBO... MT ELBA...
MILLS... LUNET... LESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN!
&&
LAT...LON 3389 9312 3409 9152 3407 9151 3368 9151
3359 9310
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 6:40 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 6:40 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 AM CDT TUE APR 3 2012 .AVIATION... OVERALL VFR CONDITIONS THIS TAF CYCLE WITH VFR CEILINGS TODAY. SOME PATCHY AREAS OF MVFR CEILINGS AND VISIBILITY THIS MORNING... ESPECIALLY WITH SHOWERS. MAIN AREAS OF MVFR WILL BE BE SEEN ESPECIALLY AT CENTRAL AND SOUTHERN AR TAFS. MAINLY ISOLATED SHOWERS WILL BE POSSIBLE THIS MORNING...THEN SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EVENING. POSSIBLE MVFR CEILINGS WITH STORMS. WINDS SOUTHEAST TO EAST 3 TO 9 KNOTS THIS MORNING BECOMING MORE SE INTO THE AFTERNOON AT 7 TO 15 KNOTS WITH ISOLATED GUSTS TO 20 KNOTS IN THE AFTERNOON. (59) && .PREV DISCUSSION... /ISSUED 354 AM CDT TUE APR 3 2012/ .SHORT TERM...TODAY THROUGH FRIDAY NIGHT COMPACT UPPER LOW MOVING INTO WEST TEXAS THIS MORNING...AND DISTURBANCES MOVING AROUND THIS LOW WILL GENERATE SEVERAL ROUNDS OF CONVECTION. THERE ARE STILL SOME TIMING ISSUES WITH EACH INDIVIDUAL ROUND OF RAINFALL...BUT MODELS ARE IN BETTER GENERAL AGREEMENT WITH THE MOVEMENT OF THE UPPER LOW. ISOLATED SHOWERS REDEVELOPED IN THE LAST HOUR...AND ARE MOVING NORTHEAST...IN RESPONSE TO DISTURBANCE MOVING ACROSS THE STATE. HAVE HIGHER RAIN CHANCES ACROSS THE NORTH AND EAST DURING THE MORNING HOURS DUE TO THIS BAND. THUNDERSTORM COMPLEX OVER SOUTHERN OKLAHOMA THIS MORNING WILL MOVE EAST AND WEAKEN...AS ANOTHER DISTURBANCE MOVES OUT OF TEXAS THIS AFTERNOON. SOME STORMS MAY DEVELOP ON THE OUTFLOW FROM PREVIOUS CONVECTION THIS AFTERNOON...WITH THE BETTER CHANCES ACROSS THE WEST AND SOUTH. WITH WEAK UPPER WINDS...WOULD NOT BE SURPRISED IF A STRONG STORM PULSED UP DURING THE DAYLIGHT HOURS...BUT OVERALL SEVERE POTENTIAL IS MINIMAL. AS THE UPPER LOW MOVES EAST...A STRONGER DISTURBANCE WILL MOVE THROUGH OKLAHOMA LATE THIS AFTERNOON INTO THE EVENING HOURS. WITH THE LACK OF HEATING...EXPECT THE STORMS TO CONGEAL INTO A LINE BEFORE REACHING ARKANSAS...WITH STORMS BECOMING LIKELY. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...WITH LARGE HAIL ALSO POSSIBLE. RAIN CHANCES WILL CONTINUE INTO WEDNESDAY MORNING...BUT DRY SLOT WILL MOVE INTO THE STATE WEDNESDAY AFTERNOON. HOWEVER...WILL KEEP SCATTERED RAIN CHANCES DUE TO UPPER ENERGY REMAINING ACROSS THE AREA. AS THE UPPER LOW MOVES ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI...RAIN CHANCES WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY...BUT WILL MORE SCATTERED IN NATURE. HIGH PRESSURE AND DRY CONDITIONS WILL FOLLOW FOR FRIDAY...WITH TEMPERATURES IN THE 70S. && .LONG TERM...SATURDAY THROUGH MONDAY SATURDAY STARTS WITH AN UPPER SYSTEM MOVING ACROSS THE PLAINS WITH A COLD FRONT EXTENDING SOUTH. THE SOUTHERN PART OF THE UPPER SYSTEM AND COLD FRONT WILL EFFECT ARKANSAS AND A SLIGHT CHANCE OF CONVECTION STARTS IN THE WEST MUCH OF THE DAY...THEN GRADUALLY MOVES EAST. SATURDAY NIGHT TO SUNDAY...THE COLD FRONT SAGS SOUTH INTO NORTHERN TO CENTRAL AR...WHILE THE UPPER SUPPORT HAS PUSHED OFF TO THE EAST. SLIGHT CHANCE OF CONVECTION IN THE FORECAST...WHILE WITH LIMITED LIFT OVERALL COVERAGE MAY BE LOW AS WELL AS RAIN AMOUNTS. ON SUNDAY THERE IS SOME UNCERTAINTY IN HOW FAR THE FRONT WILL SAG SOUTH AS THE SURFACE HIGH PRESSURE FILTERS INTO NORTHERN AR. SLIGHT CHANCE GOING IN CURRENT FORECAST BUT WITH LATER MODEL RUNS MAY BE ABLE TO FINE TUNE THE CHANCE MORE TO SOUTHERN AR. ALSO MINIMAL SHORT WAVE ENERGY IN THE UPPER NW FLOW. ON MONDAY A POSSIBLE WAVE MAY FORM ON THE STALLED BOUNDARY AS THE ECMWF MODEL SHOWS A SHORT WAVE IN THE MEAN UPPER NW FLOW. GFS IS SIMILAR BUT UNCERTAINTY DOES EXIST AND CONFIDENCE IS A LOW MEDIUM. TEMPERATURES IN THE EXTENDED WILL OVERALL REMAIN ABOVE NORMAL...WITH THE WARMEST SATURDAY THEN A BIT COOLER SUNDAY AND MONDAY ESPECIALLY OVER NORTHERN AR AND DEPENDED ON HOW FAR THE COLD FRONT SAGS INTO AR. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 3 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH ARKANSAS TODAY...AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE A SLIGHT RISK OF STRONG TO SEVERE STORMS LATER TODAY AND INTO THE EVENING...WITH THE MAIN THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE OVERALL COVERAGE OF ANY SEVERE STORMS WILL BE LOW. ALSO SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE. TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM AND COLD FRONT WILL GRADUALLY MOVE ACROSS THE SOUTHERN PLAINS AND ARKANSAS THROUGH THURSDAY...AND BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY...WITH THE MAINLY THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE OVERALL COVERAGE OF ANY SEVERE STORMS WILL BE LOW. ALSO SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND TO MONDAY AS ANOTHER COLD FRONT SAGS INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF MORE THAN AN ISOLATED SEVERE STORM THREAT MATERIALIZES. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Local storm report, Apr 3, 10:07 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1007 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL FORDYCE 33.82N 92.41W
04/03/2012 E0.50 INCH DALLAS AR LAW ENFORCEMENT
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:08 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 22 min |
| Apr 3, 10:48 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 16 min |
| Apr 3, 6:45 PM CDT | Special Weather Statement | LZK | Pike | 60 min |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.